Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 1, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Jan 15, 2008, 5:41 PM MST for 6 counties in Nebraska. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2008, 5:41 PM MST (00:41 UTC)
- Expired
- Jan 16, 2008, 6:00 AM MST
- In force
- 12 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 151 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.7 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2996 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 160041 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 541 PM MST TUE JAN 15 2008 ...STRONG WINDS TO AFFECT WESTERN NEBRASKA TONIGHT... .STRONG GUSTY NORTHWEST WINDS WILL CONTINUE OVERNIGHT IN THE WESTERN NEBRASKA PANHANDLE BEHIND THE PASSAGE OF A STRONG COLD FRONT. SURFACE PRESSURE RISES UPSTREAM OVER WESTERN SOUTH DAKOTA AND NORTHEAST WYOMING WILL MOVE SOUTHEAST THROUGH THE EVENING AND EARLY WEDNESDAY. THESE CONDITIONS WILL ACT TO ALLOW STRONG WINDS TO PERSIST OVERNIGHT. NEZ001>003-019>021-055-160845- /O.NEW.KCYS.WI.Y.0001.080116T0041Z-080116T1300Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...SIDNEY 541 PM MST TUE JAN 15 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM MST WEDNESDAY. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 TO 50 MPH WILL CONTINUE THIS EVENING AND EARLY WEDNESDAY MORNING AS AN ARCTIC AIRMASS MOVES SOUTHEAST ACROSS THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS GREATER THAN OR EQUAL TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CARPENTER
3 follow-up statements
000 WWUS75 KCYS 160634 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1134 PM MST TUE JAN 15 2008 ...STRONG WINDS TO AFFECT WESTERN NEBRASKA TONIGHT... .STRONG GUSTY NORTHWEST WINDS WILL CONTINUE OVERNIGHT IN THE WESTERN NEBRASKA PANHANDLE BEHIND THE PASSAGE OF A STRONG COLD FRONT. NEZ001>003-019>021-055-161300- /O.CON.KCYS.WI.Y.0001.000000T0000Z-080116T1300Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...SIDNEY 1134 PM MST TUE JAN 15 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST WEDNESDAY. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 TO 50 MPH WILL CONTINUE THROUGH EARLY WEDNESDAY MORNING AS AN ARCTIC AIRMASS MOVES SOUTHEAST INTO THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS GREATER THAN OR EQUAL TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CARPENTER
000 WWUS75 KCYS 161308 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 608 AM MST WED JAN 16 2008 NEZ001>003-019>021-055-161415- /O.EXP.KCYS.WI.Y.0001.000000T0000Z-080116T1300Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...SIDNEY 608 AM MST WED JAN 16 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE STRONG NORTH TO NORTHWEST SLOWLY DECREASED EARLY THIS MORNING TO 20 TO 30 MPH. SIMILAR WIND SPEEDS WILL PERSIST MUCH OF THIS MORNING BEFORE DECREASING TO 10 TO 20 MPH IN THE AFTERNOON. SOME GUSTS AROUND 40 MPH CAN ALSO BE EXPECTED TO LINGER UNTIL ABOUT 10 AM MAINLY OVER KIMBALL AND CHEYENNE COUNTIES. $$ JLH
000 WWUS75 KCYS 161314 CCA NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 608 AM MST WED JAN 16 2008 NEZ001>003-019>021-055-161415- /O.EXP.KCYS.WI.Y.0001.000000T0000Z-080116T1300Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...SIDNEY 608 AM MST WED JAN 16 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE STRONG NORTH TO NORTHWEST WINDS SLOWLY DECREASED EARLY THIS MORNING TO 20 TO 30 MPH. SIMILAR WIND SPEEDS WILL PERSIST MUCH OF THIS MORNING BEFORE DECREASING TO 10 TO 20 MPH IN THE AFTERNOON. SOME GUSTS AROUND 40 MPH CAN ALSO BE EXPECTED TO LINGER UNTIL ABOUT 10 AM MAINLY OVER KIMBALL AND CHEYENNE COUNTIES. $$ JLH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Jan 15, 3:00 PM MST, 2 hours 41 minutes earlier.
Area forecast discussion, Jan 15, 3:00 PM MST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 300 PM MST TUE JAN 15 2008 .SHORT TERM...TONIGHT THROUGH THU... COLD FRONT CURRENTLY MOVING THROUGH THE AREA WILL BRING A SHOT OF LIGHT SNOW AS WELL AS ARCTIC COLD TO THE REGION. ALLOWED THE HIGH WIND WARNING TO EXPIRE AT 22Z AS IT WAS RATHER MARGINAL...AND WINDS BEHIND THE FRONT ARE NOT AS STRONG AS PREFRONTAL WINDS WERE. QUICK HITTING SYSTEM WILL BRING AREAS OF LIGHT SNOW BUT LIKELY NOT ENOUGH FOR AN ADVISORY. HOWEVER...VIGOROUS NORTHWESTERLY WINDS AND SHARPLY COLDER TEMPERATURES WILL USHER IN A DEFINITE RETURN TO WINTER CONDITIONS TONIGHT. WILL MENTION AREAS OF BLOWING SNOW WITH THE WIND CARRYING SOME OF THE FRESH SNOWFALL. A SHARP UPPER LEVEL TROUGH WILL MOVE SLOWLY THROUGH THE FORECAST AREA WED. WILL MENTION LINGERING LIGHT SNOW OVER THE MOUNTAINS WED. WED WILL BE QUITE COLD WITH HIGHS ONLY IN THE SINGLE DIGITS TO TEENS OVER MOST OF THE AREA. BRISK WINDS WED WILL PRODUCE LOW WIND CHILL VALUES AS WELL. THU WILL NOT BE AS COLD BUT WILL HAVE INCREASING MOISTURE AHEAD OF AN APPROACHING CLIPPER SYSTEM. BRISK WINDS WILL OCCUR AGAIN THU. .LONG TERM...FRIDAY THRU TUESDAY...A GENERALLY COLD AND SOMEWHAT UNSETTLED PATTERN EXPECTED AS PERSISTENT E PAC RIDGING WILL CONTINUE TO ALLOW SHORTWAVES TO DROP SE ACROSS THE WRN CONUS BRINGING REINFORCING SHOTS OF COLDER AIR ACROSS THE CWA IN NNW UPPER FLOW. NEXT SYSTEM LOOKS TO MOVE BY EARLY FRIDAY BRINGING A CHANCE FOR SOME LIGHT SNOW TO MOST AREAS. NEXT UPPER TROF DROPS INTO THE NW CONUS SUNDAY THEN CUTS OFF NEAR THE WEST COAST MONDAY. THIS POSITION LIKELY TOO FAR AWAY TO HAVE MUCH EFFECT ON AREA WEATHER BUT RATHER COLD TEMPERATURES SHOULD PERSIST AS SFC HIGHS SLIDE INTO THE PLAINS AROUND HUDSON BAY UPPER LOW. WILL FAVOR TEMPS BELOW GUIDANCE AS GFS LOOKS TOO WARM...ESPECIALLY EARLY NEXT WEEK. && .AVIATION...MVFR AND AREAS OF IFR CEILINGS AND VISIBILITIES DEVELOPING BEHIND ARCTIC FRONT THIS EVENING WILL SPREAD SOUTH AS MOISTURE DEEPENS IN UPSLOPE FLOW. & .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...JR LONG TERM....RE
Hazardous weather outlook, Jan 15, 3:15 PM MST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 315 PM MST TUE JAN 15 2008 WYZ059>070-161230- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 315 PM MST TUE JAN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF SNOW THIS AFTERNOON AND TONIGHT. WINDY CONDITIONS WILL RESULT IN AREAS OF BLOWING SNOW WHICH WILL PRODUCE REDUCED VISIBILITIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY COLD TEMPERATURES ARE EXPECTED EACH DAY. THERE IS A CHANCE OF SNOW EACH DAY ACROSS THE AREA...ESPECIALLY IN THE SNOWY AND SIERRA MADRE RANGES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-161230- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 315 PM MST TUE JAN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF SNOW ACROSS THE AREA TONIGHT. WINDY CONDITIONS WILL RESULT IN PATCHY BLOWING SNOW WHICH WILL PRODUCE REDUCED VISIBILITIES AT TIMES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY COLD TEMPERATURES ARE EXPECTED EACH DAY. THERE IS A CHANCE OF SNOW THURSDAY AND FRIDAY AND AGAIN SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
Nearby
Wind Advisories in Nebraska, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.